Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 52, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2012, 9:32 PM EDT for Baltimore County, Howard County, City of Baltimore, Maryland. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 9:32 PM EDT (01:32 UTC)
- Expired
- Aug 15, 2012, 2:30 AM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, City of Baltimore, MD, Howard County, MD
The radar
The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 10:03 PM EDT | FLASH FLOOD | Towson, MD | SWIFTWATER RESCUES ONGOING IN TOWSON |
| Aug 14, 10:21 PM EDT | FLASH FLOOD | Parkville, MD | TAYLOR AVENUE CLOSED AT ROUTE 41 DUE TO FLASH FLOODING. |
| Aug 14, 11:00 PM EDT | FLASH FLOOD | 1 Nnw Rossville, MD | WATER AT LEAST ONE FOOT DEEP FLOWING INTO PLANT NURSERY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WGUS51 KLWX 150132 FFWLWX MDC005-027-510-150330- /O.NEW.KLWX.FF.W.0052.120815T0132Z-120815T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 932 PM EDT TUE AUG 14 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND... NORTHERN BALTIMORE CITY IN NORTHERN MARYLAND... EAST CENTRAL HOWARD COUNTY IN CENTRAL MARYLAND... * UNTIL 1130 PM EDT * AT 924 PM EDT...TRAINED SPOTTERS REPORTED URBAN FLOODING FROM VERY HEAVY RAIN. UP TO 2 INCHES OF RAIN HAS BEEN REPORTED ACROSS PORTIONS OF THE WARNED AREA IN UNDER ONE HOUR. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED IN THE NEXT HOUR. FLASH FLOOD PRONE AREAS IMPACTED INCLUDE... SMITH AVENUE... FALLS ROAD AT CLIPPER MILL ROAD... STEVENSON ROAD NEAR HILLSIDE ROAD... FALLS ROAD NEAR HILLSIDE ROAD... RUXTON ROAD NEAR CIRCLE ROAD... FALLS ROAD NEAR OLD COURT ROAD... PULASKI HIGHWAY NEAR ROSEDALE AVENUE... SEMINARY AVENUE NEAR RIDERWOOD-LUTHERVILLE DRIVE... GWYNN OAK AVENUE NEAR GWYNNDALE AVENUE... DOGWOOD ROAD NEAR FEATHERBED LANE... DOGWOOD ROAD NEAR KERNAN DRIVE... GLEN ARM ROAD NEAR GUNPOWDER ROAD... LONG GREEN PIKE NEAR LONG GREEN ROAD... GOLDEN RING ROAD BETWEEN RACE ROAD AND OREMS ROAD... KELSO ROAD NEAR GOLDEN RING ROAD... OREMS ROAD NEAR MACE AVENUE... DEANWOOD ROAD NEAR DEBONAIR COURT... SECURITY BOULEVARD NEAR INTERSTATE 70... SEMINARY AVENUE NEAR MAYS CHAPEL ROAD... PARK DRIVE AT CHURCH ROAD... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3939 7687 3948 7648 3932 7646 3925 7679 $$ KRW
4 follow-up statements
261 WGUS71 KLWX 150205 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1005 PM EDT TUE AUG 14 2012 MDC005-027-510-150330- /O.CON.KLWX.FF.W.0052.000000T0000Z-120815T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BALTIMORE MD-BALTIMORE CITY MD-HOWARD MD- 1005 PM EDT TUE AUG 14 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR EAST CENTRAL HOWARD...NORTHERN BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATED THAT UP TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED WITH NEW SHOWER AND THUNDERSTORM DEVELOPMENT. FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE... SMITH AVENUE... FALLS ROAD AT CLIPPER MILL ROAD... STEVENSON ROAD NEAR HILLSIDE ROAD... FALLS ROAD NEAR HILLSIDE ROAD... RUXTON ROAD NEAR CIRCLE ROAD... FALLS ROAD NEAR OLD COURT ROAD... PULASKI HIGHWAY NEAR ROSEDALE AVENUE... SEMINARY AVENUE NEAR RIDERWOOD-LUTHERVILLE DRIVE... RIVER ROAD NEAR FREDERICK ROAD... GWYNN OAK AVENUE NEAR GWYNNDALE AVENUE... DOGWOOD ROAD NEAR FEATHERBED LANE... DOGWOOD ROAD NEAR KERNAN DRIVE... GLEN ARM ROAD NEAR GUNPOWDER ROAD... LONG GREEN PIKE NEAR LONG GREEN ROAD... GOLDEN RING ROAD BETWEEN RACE ROAD AND OREMS ROAD... KELSO ROAD NEAR GOLDEN RING ROAD... OREMS ROAD NEAR MACE AVENUE... DEANWOOD ROAD NEAR DEBONAIR COURT... SECURITY BOULEVARD NEAR INTERSTATE 70... SEMINARY AVENUE NEAR MAYS CHAPEL ROAD... PARK DRIVE AT CHURCH ROAD... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3939 7687 3948 7648 3932 7646 3925 7679 $$ KRW
089 WGUS51 KLWX 150322 FFWLWX MDC005-027-510-150630- /O.EXT.KLWX.FF.W.0052.000000T0000Z-120815T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1122 PM EDT TUE AUG 14 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND... NORTHERN BALTIMORE CITY IN NORTHERN MARYLAND... EAST CENTRAL HOWARD COUNTY IN CENTRAL MARYLAND... * UNTIL 230 AM EDT * AT 1114 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM VERY HEAVY RAIN. TRAINED SPOTTERS ALSO REPORTED OVER 3 INCHES OF RAIN IN THE WARNED AREA. * SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE CATONSVILLE...LOCHEARN...MILFORD MILL...PARKVILLE... ROSEDALE...ROSSVILLE...TOWSON...WOODLAWN...ARMISTEAD GARDENS...BEECHFIELD... BOLTON HILL...CANTON...GWYNNS FALLS...CLIFTON PARK...DRUID HILLS ...MORGAN STATE UNIVERSITY...ROLAND PARK...UNION SQUARE AND WOODRING. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3939 7687 3948 7648 3932 7646 3925 7679 $$ BJL
260 WGUS71 KLWX 150534 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 134 AM EDT WED AUG 15 2012 MDC005-027-510-150630- /O.CON.KLWX.FF.W.0052.000000T0000Z-120815T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BALTIMORE MD-BALTIMORE CITY MD-HOWARD MD- 134 AM EDT WED AUG 15 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR EAST CENTRAL HOWARD...NORTHERN BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES... AT 133 AM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM VERY HEAVY RAIN EARLIER TONIGHT. WHILE RAIN HAS MOVED OUT OF THE AREA...SMALL CREEKS AND STREAMS CONTINUE RESPOND TO THE EXCESSIVE RUNOFF. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATONSVILLE...LOCHEARN...MILFORD MILL...PARKVILLE... ROSEDALE...ROSSVILLE...TOWSON...WOODLAWN...ARMISTEAD GARDENS...BEECHFIELD...BOLTON HILL...CANTON...GWYNNS FALLS...CLIFTON PARK...DRUID HILLS...MORGAN STATE UNIVERSITY...ROLAND PARK...UNION SQUARE AND WOODRING. FLASH FLOODING MAY BE OCCURING ALONG JONES FALLS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3939 7687 3948 7648 3932 7646 3925 7679 $$ JRK
930 WGUS71 KLWX 150637 RRA FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 237 AM EDT WED AUG 15 2012 MDC005-027-510-150647- /O.EXP.KLWX.FF.W.0052.000000T0000Z-120815T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BALTIMORE MD-BALTIMORE CITY MD-HOWARD MD- 237 AM EDT WED AUG 15 2012 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL HOWARD... NORTHERN BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES... THE THREAT FOR RAPIDLY RISING FLOODWATERS HAS ENDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING. LAT...LON 3939 7687 3948 7648 3932 7646 3925 7679 $$ KRAMAR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:25 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 14, 9:25 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT TUE AUG 14 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL CROSS THE REGION TONIGHT AND WEDNESDAY
MORNING. HIGH PRESSURE DOMINATES WEDNESDAY NIGHT AND THURSDAY.
ANOTHER COLD FRONT WILL MOVE INTO THE AREA FRIDAY...THEN STALL TO
THE SOUTH OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
ONE GAME IN TOWN ATTM - SVR TSTM MOVG ACROSS THE NRN PART OF BALT
CITY/SRN BALT COUNTY. WE WERE SEEING A TIGHTER ROTATION ON THE VEL
PRODUCTS ABT 15 MIN AGO...AND HAD A TOR OUT ERLR. THE OTHER
CONSIDERATION IS THE PSBLTY OF FLSH FLDG IN THE URBAN ENVIRONMENT.
WE'RE CONTINUING TO MONITOR.
OVERALL STAYED WARM ON TEMPS DUE TO SLOW PROGRESS OF SFC FNT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
TROF AXIS MOVES E OF CWA WED NGT...BRINGING RAPID END TO ANY LINGER
PCPN FROM WED EVE. SHRTWV RDGG DOMINATES THU/THU NGT...BRINGING
MOSTLY CLR SKIES...SEASONABLY WARM TEMPS...AND LOW RELATIVE HUMIDITY
VALUES.
FRI...SLY FLOW RETURNS AS M/ULVL TROF DEEPENS OVR GREAT LAKES AND
CDFNT APPROACHES CNTRL APLCNS. 12Z GUIDANCE DELAYS FWD PROGRESS OF
FRONT...ALLOWING FOR MORE SIGNIFICANT DIURNAL HEATING. MAXIMA FCST
AROUND 90F...AND AT LEAST MDT INSTABILITY SHUD COMBINE WITH DECENT
BULK SHEAR TO SUPPORT ORGANIZED CNVCTN ALONG AND AHEAD OF CDFNT FRI
AFTN/EVE. SOME ACTIVITY MAY BE STRONG/SVR...THO TIMING OF FROPA AND
DEGREE OF PRE-FRONTAL CLOUD-COVER WILL BE FACTORS IN EXTENT OF SVR
RISK.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
CDFNT SAGS SWD FRI NGT AND WILL BE S OF CWA SAT AND SUN...AFTER
STALLING ACRS SRN VA. SHWRS/TSTMS ALONG BNDRY MAY SPREAD NWD INTO
CWA AS WAVES ENEWD ALONG THIS FEATURE....SO POPS RAISED TO CHC
SAT/SAT NGT...AND SLIGHT POPS INTRODUCED SUN. CONSIDERABLE
CLOUD-COVER AND NWLY LLVL FLOW WILL KEEP TEMPS BELOW NRML THIS
WKEND. HIPRES BUILDS IN ERY NEXT WK.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
DUR TO SVR TSTM OVR NRN BALT CITY HV ISSUED 25G50KT FOR MTN.
FNT SHUD BE E OF TERMINALS BY MRNG PUSH WED...SO HV WNWLY WNDS.
THERE MAY BE MORE TSTMS...BUT AM EQUALLY UNCERTAIN AS TO IMPACT.
HV OPTED TO INCL IN INTL TAFS /BWI/IAD/ AFTR 18Z.
VFR CONDS WED NGT THRU ERY FRI AS HIPRES DOMINATES. NW WINDS OF 5-15
KTS WED NGT/THU WILL BCM LGT/VRBL THU NGT THEN SLY FRI. CDFNT
APPROACHES FRI AFTN AND PASSES TERMINALS FRI NGT. SHWRS/TSTMS ALONG
AND AHEAD OF IT MAY BRING LOCALIZED BUT SIGNIFICANT FLIGHT
RESTRICTIONS AS WELL AS GUSTY WINDS. FRONT WILL STALL ACRS SRN VA
THIS WKEND...LEAVING MID-ATLC WITH SIGNIFICANT CLOUD-COVER AND LOW
CHC OF SHWRS/TSTMS ON SAT.
&&
.MARINE...
SLY CHANNELING TNGT IS PRODUCING GUSTS INTO THE U TEENS ON THE
BAY...SCA IN EFFECT.
FNT WL STALL OUT NEAR WATERS OVNGT...AND WL ONLY SLOWLY LIMP EWD
TMRW. THEREFORE...MAY HV DIURNAL LULL IN ACTIVITY...BUT ADDTL
STORMS XPCTD.
NW WINDS BEHIND CDFNT MAY REACH JUST BELOW SCA THRESHOLD WED
NGT/THU...BEFORE HIPRES THU NGT CAUSES DIMINISHING WINDS. CHC
SHWRS/TSTMS LATE FRI THRU SAT AS CDFNT PASSES. SPECIAL MARINE WRNGS
MAY BE NEEDED DURG THIS PERIOD FOR STRONG ACTIVITY.
&&
.TIDES/COASTAL FLOODING...
TMRW MRNGS TIDE REMAINS QSTNBL. WL NEED TO SEE IF WINDS DO PICK UP
LATER TDA...PUSHING MORE WATER INTO ESTUARY. IF SO...THEN AN ADVY
FOR SENSITIVE LOCATIONS MAY BE REQUIRED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ531>534-
537-539>541-543.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530-538-
542.
&&
UPDATE...WOODY!
PRVS...HTS/SBKHazardous weather outlook, Aug 14, 8:44 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 844 PM EDT TUE AUG 14 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151445- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 844 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. MINOR COASTAL FLOODING WILL BE POSSIBLE LATE TONIGHT ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY...BALTIMORE HARBOR SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR COASTAL FLOODING WILL BE POSSIBLE EARLY WEDNESDAY MORNING ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY NORTH OF BALTIMORE HARBOR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...PRIMARILY ACROSS SOUTHERN MARYLAND. A COLD FRONT WILL CROSS THE REGION FRIDAY AND FRIDAY NIGHT... PROVIDING THE CHANCE FOR THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY ANY REPORTS OF STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151445- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 844 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL CROSS THE REGION FRIDAY AND FRIDAY NIGHT... PROVIDING THE CHANCE FOR THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME..
In the hours before
Special weather statement, Aug 14, 7:44 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
744 PM EDT TUE AUG 14 2012
MDZ005-006-150015-
CARROLL MD-NORTHERN BALTIMORE MD-
744 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORM TO AFFECT CARROLL AND NORTHERN BALTIMORE
COUNTIES...
AT 744 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MANCHESTER...
MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE MILLERS...LINEBORO AND FREELAND.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3973 7660 3972 7660 3962 7694 3971 7703
3973 7699
TIME...MOT...LOC 2344Z 241DEG 11KT 3967 7688
BJLSpecial weather statement, Aug 14, 7:46 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
746 PM EDT TUE AUG 14 2012
VAZ029-037>040-050-051-150030-
ORANGE VA-RAPPAHANNOCK VA-GREENE VA-CULPEPER VA-MADISON VA-PAGE VA-
ALBEMARLE VA-
746 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORMS TO AFFECT ORANGE...RAPPAHANNOCK...GREENE...
CULPEPER...MADISON...PAGE AND ALBEMARLE COUNTIES...
AT 746 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF ETLAN TO WOLFTOWN TO RUCKERSVILLE...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE ORANGE AND CULPEPER.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3814 7853 3834 7842 3860 7840 3867 7790
3841 7792 3820 7803
TIME...MOT...LOC 2346Z 260DEG 24KT 3853 7829 3836 7830
3823 7837
BJLSpecial weather statement, Aug 14, 7:54 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 754 PM EDT TUE AUG 14 2012 VAZ025-026-150030- ROCKINGHAM VA-AUGUSTA VA- 754 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM AND AUGUSTA COUNTIES... AT 755 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF MOSCOW...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE BRIDGEWATER...GROTTOES AND HARRISONBURG. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3846 7886 3821 7881 3824 7928 3838 7928 TIME...MOT...LOC 2355Z 266DEG 19KT 3831 7918
Local storm report, Aug 14, 8:06 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
806 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 WSW LINEBORO 39.71N 76.90W
08/14/2012 E0.75 INCH CARROLL MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1201083
CJLSpecial weather statement, Aug 14, 8:10 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT TUE AUG 14 2012
MDZ005-006-150045-
CARROLL MD-NORTHERN BALTIMORE MD-
810 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORM TO AFFECT CARROLL AND NORTHERN BALTIMORE
COUNTIES...
AT 811 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER REESE...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE HAMPSTEAD AND MANCHESTER.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3966 7662 3946 7693 3950 7704 3973 7690
3973 7673
TIME...MOT...LOC 0011Z 217DEG 15KT 3954 7693
BJLLocal storm report, Aug 14, 8:58 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
858 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 SE WESTMINSTER 39.56N 76.98W
08/14/2012 E0.88 INCH CARROLL MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1201084
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:10 PM EDT | Special Weather Statement | LWX | Carroll | 35 min |
| Aug 14, 8:14 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Harford | 46 min |
| Aug 14, 8:32 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Howard, City of Baltimore | 43 min |
| Aug 14, 8:49 PM EDT | Tornado Warning | LWX | Baltimore, Carroll, City of Baltimore | 26 min |
| Aug 14, 9:13 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 47 min |
| Aug 14, 9:48 PM EDT | Special Weather Statement | LWX | Carroll | 27 min |
| Aug 14, 9:54 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 51 min |
| Aug 14, 10:03 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 42 min |
| Aug 14, 10:14 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick | 46 min |
| Aug 14, 10:37 PM EDT | Tornado Warning | LWX | Baltimore, Harford | 23 min |
| Aug 14, 10:43 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 2 hr |
| Aug 14, 10:57 PM EDT | Special Weather Statement | LWX | Baltimore | 48 min |
| Aug 14, 11:06 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 39 min |
| Aug 14, 11:16 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 34 min |
| Aug 15, 1:35 AM EDT | Flash Flood Warning | LWX | Baltimore | 62 min |
| Aug 15, 2:35 AM EDT | Areal Flood Warning | LWX | Baltimore, City of Baltimore | 115 min |
| Aug 15, 3:25 PM EDT | Special Weather Statement | LWX | City of Baltimore | 35 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.